When do side effects go away?

by Scott
(Guthrie, ok )

QUESTION: I am a 54 year old male and have been taking Zocor since 3/2011.


I am not a doctor but have expreienced anxiety, muscle weakness and arms falling asleep, memory loss, cramps in my calves and my sexual drive has decreased.I am not sure if it is the Zocor but I will no longer take it and am consulting my doctor.

Are the side affects perminant or do they go away after a certain period?


ANSWER: Hello,

I read your message and understood your problem.

You have been using Zocor (the brand name for simvastatin) which is a statin used for lowering cholesterol in subjects at risk for developing heart conditions as well.


You have been taking this drug for 5 years now and the symptoms you are mentioning are just side effects of the drug. You need to stop the drug and substitute it with another drug. This you will discuss with your doctor.

As you are experiencing muscle cramps and weakness a measure of creatine kinase is necessary to evaluate the muscle function and take the right decision for next steps.

Urine and blood test will be ordered. This side effect of Zocor is quite common in people older than 50.

With immediate discontinue of Zocor and proper care for the side effects occurred (it depends on the gravity usually no treatment is needed) the symptoms do not appear anymore and you go back to normal.


Hope this will be helpful.
Dr.Alba

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Zocor side effects.